Posted by: Nanette | 2009-03-04

Trying to fall pregnant

We have been trying to fall pregnant for several months now. We tried everything. with no luck.
about a year back i was on anti depresants and a pill called lamictin for depresion. i have been off this medication since Oct 2008. Can this be the reason for this?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Nanette

The use of anti-depressants should not decrease your chances of falling pregnant. The most common reasons for not conceiving will lie either in fallopian tubes being blocked, ovulation disorders or abnormal sperm parameters. If however a year goes by and you still have not conceived I would suggest you go to a gynaecologist or a fertility specialist to ascertain reasons as to why you are having difficulties falling pregnant.

Answered by: Dr Y.M. Dasoo

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Me | 2009-03-23

I have an almost 4 year old. When I gave birth, I had the 3 month injection, then the 2 month injection and for next 7 months I was on the Microvil pill. After that I did not use any contraceptives. Now I would love to have another baby, please let me know what I can do?

Almost desperate.

Reply to Me
Posted by: Nanette | 2009-03-06

Thanx will wait and see, and keep trying in the meantime

Reply to Nanette
Posted by: Rix | 2009-03-05

No, an antidepressant wouldn' t affect your fertility. Actually, it is often depression itself that prevents people from conceiving.
If you have been trying for a year or more, it' s time to see a Gynae or Fertility specialist.

Reply to Rix

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.